MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Axle break.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh axle was reported.The event was confirmed through material analysis evaluation of the returned device.Method & results: -device evaluation and results: the axle was returned in the fractured condition.Damage consistent with the explantation process and/or post fracture abrasion was observed on the axle fracture surfaces.The fracture initiated on the rounded surface and propagated toward the notch.A material analysis has been performed.The report concluded: the returned axle had fractured in fatigue; with the fracture initiating on the rounded surface and propagating toward the notch.Eds showed that the axle base chemistry was consistent with an astm f1537 alloy which was consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: not performed as the lot information was unknown.-complaint history review: not performed as the lot information was unknown.Conclusion: the material analysis report of the returned device indicated: the returned axle had fractured in fatigue; with the fracture initiating on the rounded surface and propagating toward the notch.Eds showed that the axle base chemistry was consistent with an astm f1537 alloy which was consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event cannot be determined as insufficient information was provided.Further information such as device lot information, operative reports, progress notes and x-rays are required to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Axle break.

Brand Name
MRH KNEE FEM M LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10257882
Report Number0002249697-2020-01408
Device Sequence Number2698122
Product Code KRO
UDI-Device Identifier07613327045154
UDI-Public07613327045154
Combination Product (Y/N)N
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number6481-1-120
Device Catalogue Number64811120
Device Lot NumberCTD7%46
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight120